MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US XTND GLENO D42MM +2MM; SHOULDER IMPLANT

DEPUY ORTHOPAEDICS INC US XTND GLENO D42MM +2MM; SHOULDER IMPLANT
Catalog Number 130762142
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Intraoperative it was not possible to engage the glenosphere with the metaglene.A standard glenosphere was used.This was possible without issues.A surgical delay was not reported, no adverse patient consequences.
 
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : photographs were provided but they do not represent the current complaint condition or a device malfunction, example; photos of tags, photos of sticker sheets (and the allegation is unrelated to labeling), unrelated photos, etc.According to the information received, ¿intraoperative it was not possible to engage the glenosphere with the the metaglene.A standard glenosphere (b)(4) was used.This was possible without issues.A surgical delay was not reported, no adverse patient consequences.¿ the product was not returned to depuy synthes, however photos were provided for review.(b)(4).The photographs attached were reviewed, however they do not represent the reported complaint condition.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the photographs provided are not representative of the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : intraoperative it was not possible to engage the glenosphere with the metaglene.A standard glenosphere (ref (b)(4)) was used.This was possible without issues.A surgical delay was not reported, no adverse patient consequences.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that the xtnd gleno d42mm +2mm was found stripped from the treaded part of the screw, this stripped condition cause that the screw cannot assembly with the metaglene.The observed condition of the device was consistent with a unintended use error that was caused by exposure to unintended forces like usage of excessive force to a circular movement while trailing.In according with the surgical technique proper alignment between the glenosphere and metaglene is absolutely essential to avoid cross threading between the components.If the glenosphere seems difficult to thread onto the metaglene, do not force engagement but re-align the components.If necessary, remove the inferior retractor or improve the capsular release.It is important to check that there is no soft tissue between the metaglene and glenosphere.Dsus/jrc/0116/1306 rev 2.Pag.42.A dimensional inspection was unable to be performed as it is not applicable to the complaint condition.A functional test was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the xtnd gleno d42mm +2mm would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation were performed for the finished device 130762142, lot number d23053934, it was manufactured on 06-jun-2023.19pcs parts were manufactured per specification and all raw materials met specification, and no non-conformances / manufacturing irregularities were identified.

Brand Name
XTND GLENO D42MM +2MM
Common Device Name
SHOULDER IMPLANT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JJMSZ PLANT FOR STK. & N-STK.
no. 299, changyang street
suzhou industrial park
suzhou, jiangsu
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19197113
Report Number1818910-2024-09292
Device Sequence Number20913061
Product Code PHX
UDI-Device Identifier10603295502500
UDI-Public(01)10603295502500(17)280531(10)D23053934
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130762142
Device Lot NumberD23053934
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer05/02/2024
06/13/2024
07/16/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date05/07/2024
06/17/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHOULDER METAGLENE
Patient SexUnknown